# SDR 2010FA0000389

- Difficulty date: April 16, 2010
- Submitted: April 17, 2010
- Operation: General aviation
- Aircraft: N5034H
- Make and model: Cessna 172M
- Aircraft serial: 65309
- Aircraft time: 1,818 hours
- Engine: Lyc O360A4M
- Engine time: 126 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: M3827
- Condition: Cracked
- Location: Magneto
- Part time: 126 hours
- Component: Magneto, 4373
- Component part number: 4373
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISASSEMBLED BOTH MAGS TO COMPLY WITH SB3-08A.  PRIOR TO REASSEMBLY MECHANIC NOTED THAT THE MAG ROTOR GEARS (PN M3827) ON BOTH MAGS HAD NUMEROUS CRACKS IN ONE OF THE GEAR TEETH.  ORDERED 2 NEW GEARS AND FOUND NUMEROUS CRACKS IN ONE OF THE NEW GEARS AS WELL.  ALL 3 GEARS HAD CRACKS IN THE SAME GEAR TOOTH.  THE GEARS ARE MARKED WITH A LINE FOR LT AND RT ROTATION.  THERE ARE 3 GEAR TEETH BETWEEN THE LT INDEX TOOTH AND THE RT INDEX TOOTH.  ALL OF THE CRACKS IN ALL 3 GEARS WERE IN THE TOOTH ADJACENT TO THE LT INDEX TOOTH.  THE CRACKS ARE FROM THE TOP LAND OF THE TOOTH INTO THE BOTTOM LAND AND EXTEND A SHORT DISTANCE INTO THE GEAR BODY.  LT MAG: MFG 4373 SN 08052105 125.5 HOURS SINCE NEW;  RT MAG: MFG 4370, SN 08060556, 125.5 HOURS SINCE NEW; NEW GEAR: AFT PN M3827, PO: T36925, LOT: 30-15310 0.0 HOURS SINCE NEW.  BOTH NEW GEARS WERE PACKAGED SEPERATELY AND BOTH PACKAGES HAD THE SAME INFORMATION ON THE TAGS.
